Alert archive / Wisconsin / Winter Weather Advisories in 2016
Winter Weather Advisory 21, NWS Green Bay, WI
NWS Green Bay, WI issued this winter weather advisory at Dec 22, 2016, 2:21 PM CST for 18 counties in Wisconsin. It took effect at Dec 23, 2016, 11:00 AM CST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Dec 22, 2016, 2:21 PM CST (20:21 UTC)
- In effect from
- Dec 23, 2016, 11:00 AM CST
- Expired
- Dec 23, 2016, 10:52 PM CST
- In force
- 12 hr
- Issued by
- NWS Green Bay, WI
Counties Brown County, WI, Calumet County, WI, Door County, WI, Kewaunee County, WI, Langlade County, WI, Lincoln County, WI, Manitowoc County, WI, Marathon County, WI, Marinette County, WI, Menominee County, WI, Oconto County, WI, Outagamie County, WI, Portage County, WI, Shawano County, WI, Waupaca County, WI, Waushara County, WI, Winnebago County, WI, Wood County, WI
The radar
The Green Bay radar (KGRB), 47 km from the middle of the area, began a volume at 20:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.4 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 889 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
789 WWUS43 KGRB 222021 WSWGRB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 221 PM CST THU DEC 22 2016 ...SNOW EXPECTED FRIDAY... .A FAST MOVING WEATHER SYSTEM WILL PRODUCE A WIDESPREAD 2 TO 4 INCH SNOWFALL ACROSS MUCH OF CENTRAL AND EAST-CENTRAL WISCONSIN. FREEZING DRIZZLE IS ALSO POSSIBLE AS THE SNOW ENDS DURING THE EVENING. WIZ018-030-035-036-045-230430- /O.NEW.KGRB.WW.Y.0021.161223T1500Z-161224T0300Z/ LINCOLN-MARATHON-WOOD-PORTAGE-WAUSHARA- INCLUDING THE CITIES OF...MERRILL...TOMAHAWK...WAUSAU... MARSHFIELD...WISCONSIN RAPIDS...STEVENS POINT...PLOVER... REDGRANITE...WAUTOMA 221 PM CST THU DEC 22 2016 ...WINTER WEATHER ADVISORY IN EFFECT FROM 9 AM TO 9 PM CST FRIDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 9 AM TO 9 PM CST FRIDAY. * TIMING...THE SNOW WILL BEGIN TO ACCUMULATE BY MID-TO LATE MORNING AND CONTINUE INTO THE EARLY EVENING. SOME FREEZING DRIZZLE IS ALSO POSSIBLE DURING THE EVENING. * SNOW ACCUMULATIONS...AROUND 3 INCHES OF SNOW IS EXPECTED. * MAIN IMPACT...ROADS AND HIGHWAYS WILL BECOME SNOW COVERED AND SLIPPERY, ESPECIALLY FROM MID-DAY THROUGH THE EARLY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE SOME TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ WIZ019>022-031-037>040-048>050-073-074-230430- /O.NEW.KGRB.WW.Y.0021.161223T1800Z-161224T0600Z/ LANGLADE-MENOMINEE-NORTHERN OCONTO COUNTY-DOOR-SHAWANO-WAUPACA- OUTAGAMIE-BROWN-KEWAUNEE-WINNEBAGO-CALUMET-MANITOWOC- SOUTHERN MARINETTE COUNTY-SOUTHERN OCONTO COUNTY- INCLUDING THE CITIES OF...ANTIGO...KESHENA...NEOPIT...MOUNTAIN... LAKEWOOD...TOWNSEND...STURGEON BAY...FISH CREEK...SISTER BAY... SHAWANO...NEW LONDON...WAUPACA...CLINTONVILLE...APPLETON... GREEN BAY...KEWAUNEE...LUXEMBURG...OSHKOSH...NEENAH...MENASHA... CHILTON...BRILLION...NEW HOLSTEIN...MANITOWOC...TWO RIVERS... HARMONY...PESHTIGO...PORTERFIELD...CRIVITZ... HIGH FALLS RESERVOIR...LOOMIS...MIDDLE INLET...LITTLE SUAMICO... SOBIESKI...BROOKSIDE...OCONTO...PENSAUKEE 221 PM CST THU DEC 22 2016 ...WINTER WEATHER ADVISORY IN EFFECT FROM NOON FRIDAY TO MIDNIGHT CST FRIDAY NIGHT... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM NOON FRIDAY TO MIDNIGHT CST FRIDAY NIGHT. * TIMING...THE SNOW WILL BEGIN TO ACCUMULATE BY EARLY AFTERNOON AND CONTINUE INTO THE EVENING. SOME FREEZING DRIZZLE IS ALSO POSSIBLE LATE IN THE EVENING. * SNOW ACCUMULATIONS...AROUND 3 INCHES OF SNOW IS EXPECTED. * MAIN IMPACT...ROADS AND HIGHWAYS WILL BECOME SNOW COVERED AND SLIPPERY, ESPECIALLY DURING THE AFTERNOON AND EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE SOME TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
7 follow-up statements
952 WWUS43 KGRB 230402 WSWGRB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 1002 PM CST THU DEC 22 2016 ...SNOW EXPECTED FRIDAY... .A FAST MOVING WEATHER SYSTEM WILL PRODUCE A WIDESPREAD 2 TO 4 INCH SNOWFALL ACROSS MUCH OF CENTRAL AND EAST-CENTRAL WISCONSIN. FREEZING DRIZZLE IS ALSO POSSIBLE AS THE SNOW ENDS DURING THE EVENING. WIZ018-030-035-036-045-231215- /O.CON.KGRB.WW.Y.0021.161223T1500Z-161224T0300Z/ LINCOLN-MARATHON-WOOD-PORTAGE-WAUSHARA- INCLUDING THE CITIES OF...MERRILL...TOMAHAWK...WAUSAU... MARSHFIELD...WISCONSIN RAPIDS...STEVENS POINT...PLOVER... REDGRANITE...WAUTOMA 1002 PM CST THU DEC 22 2016 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 9 AM TO 9 PM CST FRIDAY... * TIMING...THE SNOW WILL BEGIN TO ACCUMULATE BY MIDDLE TO LATE MORNING AND CONTINUE INTO THE EARLY EVENING. SOME FREEZING DRIZZLE IS ALSO POSSIBLE DURING THE EVENING. * SNOW ACCUMULATIONS...AROUND 3 INCHES OF SNOW IS EXPECTED. * MAIN IMPACT...ROADS AND HIGHWAYS WILL BECOME SNOW COVERED AND SLIPPERY... ESPECIALLY FROM MID-DAY THROUGH THE EARLY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE SOME TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ WIZ019>022-031-037>040-048>050-073-074-231215- /O.CON.KGRB.WW.Y.0021.161223T1800Z-161224T0600Z/ LANGLADE-MENOMINEE-NORTHERN OCONTO COUNTY-DOOR-SHAWANO-WAUPACA- OUTAGAMIE-BROWN-KEWAUNEE-WINNEBAGO-CALUMET-MANITOWOC- SOUTHERN MARINETTE COUNTY-SOUTHERN OCONTO COUNTY- INCLUDING THE CITIES OF...ANTIGO...KESHENA...NEOPIT...MOUNTAIN... LAKEWOOD...TOWNSEND...STURGEON BAY...FISH CREEK...SISTER BAY... SHAWANO...NEW LONDON...WAUPACA...CLINTONVILLE...APPLETON... GREEN BAY...KEWAUNEE...LUXEMBURG...OSHKOSH...NEENAH...MENASHA... CHILTON...BRILLION...NEW HOLSTEIN...MANITOWOC...TWO RIVERS... HARMONY...PESHTIGO...PORTERFIELD...CRIVITZ... HIGH FALLS RESERVOIR...LOOMIS...MIDDLE INLET...LITTLE SUAMICO... SOBIESKI...BROOKSIDE...OCONTO...PENSAUKEE 1002 PM CST THU DEC 22 2016 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM NOON FRIDAY TO MIDNIGHT CST FRIDAY NIGHT... * TIMING...THE SNOW WILL BEGIN TO ACCUMULATE BY EARLY AFTERNOON AND CONTINUE INTO THE EVENING. SOME FREEZING DRIZZLE IS ALSO POSSIBLE LATE IN THE EVENING. * SNOW ACCUMULATIONS...AROUND 3 INCHES OF SNOW IS EXPECTED. * MAIN IMPACT...ROADS AND HIGHWAYS WILL BECOME SNOW COVERED AND SLIPPERY... ESPECIALLY DURING THE AFTERNOON AND EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE SOME TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ KURIMSKI
452 WWUS43 KGRB 230953 WSWGRB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 353 AM CST FRI DEC 23 2016 ...ACCUMULATING SNOW EXPECTED THIS AFTERNOON AND EVENING... .A FAST MOVING WEATHER SYSTEM WILL PRODUCE A WIDESPREAD 2 TO 4 INCH SNOWFALL SOUTH OF A LINE FROM TOMAHAWK TO WAUSAUKEE. LIGHT FREEZING RAIN OR DRIZZLE IS ALSO POSSIBLE AS THE SNOW ENDS DURING THE EVENING. HAZARDOUS TRAVEL CONDITIONS ARE EXPECTED TO DEVELOP FOR THE EVENING COMMUTE. WIZ018-030-035-036-045-231700- /O.EXT.KGRB.WW.Y.0021.161223T1700Z-161224T0300Z/ LINCOLN-MARATHON-WOOD-PORTAGE-WAUSHARA- INCLUDING THE CITIES OF...MERRILL...TOMAHAWK...WAUSAU... MARSHFIELD...WISCONSIN RAPIDS...STEVENS POINT...PLOVER... REDGRANITE...WAUTOMA 353 AM CST FRI DEC 23 2016 ...WINTER WEATHER ADVISORY NOW IN EFFECT FROM 11 AM THIS MORNING TO 9 PM CST THIS EVENING... * SNOW WILL BEGIN TO ACCUMULATE BY LATE MORNING AND CONTINUE INTO THE EARLY EVENING. SOME LIGHT FREEZING RAIN OR DRIZZLE IS ALSO POSSIBLE DURING THE EVENING. * SNOW ACCUMULATIONS OF 2 TO 4 INCHES ARE EXPECTED. * ROADS AND HIGHWAYS WILL BECOME SNOW COVERED AND SLIPPERY... ESPECIALLY DURING THE AFTERNOON AND THE EARLY EVENING. CONDITIONS MAY BECOME HAZARDOUS FOR THE EVENING COMMUTE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE SOME TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ WIZ019>022-031-037>040-048>050-073-074-231700- /O.EXT.KGRB.WW.Y.0021.161223T2000Z-161224T0600Z/ LANGLADE-MENOMINEE-NORTHERN OCONTO COUNTY-DOOR-SHAWANO-WAUPACA- OUTAGAMIE-BROWN-KEWAUNEE-WINNEBAGO-CALUMET-MANITOWOC- SOUTHERN MARINETTE COUNTY-SOUTHERN OCONTO COUNTY- INCLUDING THE CITIES OF...ANTIGO...KESHENA...NEOPIT...MOUNTAIN... LAKEWOOD...TOWNSEND...STURGEON BAY...FISH CREEK...SISTER BAY... SHAWANO...NEW LONDON...WAUPACA...CLINTONVILLE...APPLETON... GREEN BAY...KEWAUNEE...LUXEMBURG...OSHKOSH...NEENAH...MENASHA... CHILTON...BRILLION...NEW HOLSTEIN...MANITOWOC...TWO RIVERS... HARMONY...PESHTIGO...PORTERFIELD...CRIVITZ... HIGH FALLS RESERVOIR...LOOMIS...MIDDLE INLET...LITTLE SUAMICO... SOBIESKI...BROOKSIDE...OCONTO...PENSAUKEE 353 AM CST FRI DEC 23 2016 ...WINTER WEATHER ADVISORY NOW IN EFFECT FROM 2 PM THIS AFTERNOON TO MIDNIGHT CST TONIGHT... * THE SNOW WILL BEGIN TO ACCUMULATE BY EARLY AFTERNOON AND CONTINUE INTO THE EVENING. SOME LIGHT FREEZING RAIN OR DRIZZLE IS ALSO POSSIBLE LATE IN THE EVENING. * SNOW ACCUMULATIONS OF 2 TO 4 INCHES ARE EXPECTED. * ROADS AND HIGHWAYS WILL BECOME SNOW COVERED AND SLIPPERY DURING THE AFTERNOON AND EVENING. CONDITIONS MAY BECOME HAZARDOUS FOR THE EVENING COMMUTE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE SOME TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ KIECKBUSCH
037 WWUS43 KGRB 231640 WSWGRB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 1040 AM CST FRI DEC 23 2016 ...SNOW WILL MAKE FOR SLICK ROADS AND SIDEWALKS THIS AFTERNOON AND EVENING... .A FAST MOVING WEATHER SYSTEM WILL PRODUCE 2 TO 4 INCHES OF SNOW SOUTH OF A LINE FROM TOMAHAWK TO WAUSAUKEE THIS AFTERNOON AND EVENING. LIGHT FREEZING RAIN OR DRIZZLE IS ALSO POSSIBLE AS THE SNOW ENDS DURING THE EVENING. ROADS AND SIDEWALKS WILL BECOME SLIPPERY DURING THE AFTERNOON AND EVENING HOURS. WIZ018-030-035-036-045-240045- /O.CON.KGRB.WW.Y.0021.161223T1700Z-161224T0300Z/ LINCOLN-MARATHON-WOOD-PORTAGE-WAUSHARA- INCLUDING THE CITIES OF...MERRILL...TOMAHAWK...WAUSAU... MARSHFIELD...WISCONSIN RAPIDS...STEVENS POINT...PLOVER... REDGRANITE...WAUTOMA 1040 AM CST FRI DEC 23 2016 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... * SNOW WILL ARRIVE AROUND MIDDAY AND CONTINUE INTO THE EARLY EVENING. SOME LIGHT FREEZING RAIN OR DRIZZLE IS ALSO POSSIBLE DURING THE EVENING. * SNOW ACCUMULATIONS OF 2 TO 4 INCHES ARE EXPECTED. * ROADS AND HIGHWAYS WILL BECOME SNOW COVERED AND SLIPPERY... ESPECIALLY DURING THE AFTERNOON AND THE EARLY EVENING. CONDITIONS MAY BECOME HAZARDOUS FOR THE EVENING COMMUTE. SOME AIR TRAVEL DELAYS ARE POSSIBLE AS WELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE SOME TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ WIZ019>022-031-037>040-048>050-073-074-240045- /O.CON.KGRB.WW.Y.0021.161223T2000Z-161224T0600Z/ LANGLADE-MENOMINEE-NORTHERN OCONTO COUNTY-DOOR-SHAWANO-WAUPACA- OUTAGAMIE-BROWN-KEWAUNEE-WINNEBAGO-CALUMET-MANITOWOC- SOUTHERN MARINETTE COUNTY-SOUTHERN OCONTO COUNTY- INCLUDING THE CITIES OF...ANTIGO...KESHENA...NEOPIT...MOUNTAIN... LAKEWOOD...TOWNSEND...STURGEON BAY...FISH CREEK...SISTER BAY... SHAWANO...NEW LONDON...WAUPACA...CLINTONVILLE...APPLETON... GREEN BAY...KEWAUNEE...LUXEMBURG...OSHKOSH...NEENAH...MENASHA... CHILTON...BRILLION...NEW HOLSTEIN...MANITOWOC...TWO RIVERS... HARMONY...PESHTIGO...PORTERFIELD...CRIVITZ... HIGH FALLS RESERVOIR...LOOMIS...MIDDLE INLET...LITTLE SUAMICO... SOBIESKI...BROOKSIDE...OCONTO...PENSAUKEE 1040 AM CST FRI DEC 23 2016 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO MIDNIGHT CST TONIGHT... * SNOW WILL BEGIN TO ACCUMULATE THIS AFTERNOON AND CONTINUE INTO THE EVENING. SOME LIGHT FREEZING RAIN OR DRIZZLE IS ALSO POSSIBLE LATE IN THE EVENING. * SNOW ACCUMULATIONS OF 2 TO 4 INCHES ARE EXPECTED. * ROADS AND HIGHWAYS WILL BECOME SNOW COVERED AND SLIPPERY DURING THE AFTERNOON AND EVENING. CONDITIONS MAY BECOME HAZARDOUS FOR THE EVENING COMMUTE. SOME AIR TRAVEL DELAYS ARE ALSO POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE SOME TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
409 WWUS43 KGRB 232144 WSWGRB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 344 PM CST FRI DEC 23 2016 ...SNOW WILL CREATE HAZARDOUS TRAVEL CONDITIONS LATE THIS AFTERNOON AND THIS EVENING... .A FAST MOVING WEATHER SYSTEM WILL PRODUCE 2 TO 4 INCHES OF SNOW SOUTH OF A LINE FROM TOMAHAWK TO WAUSAUKEE LATE THIS AFTERNOON AND THIS EVENING. THE PRECIPITATION COULD CHANGE TO LIGHT FREEZING DRIZZLE AS IT DIMINISHES. WIZ018-030-035-036-045-240300- /O.CON.KGRB.WW.Y.0021.000000T0000Z-161224T0300Z/ LINCOLN-MARATHON-WOOD-PORTAGE-WAUSHARA- INCLUDING THE CITIES OF...MERRILL...TOMAHAWK...WAUSAU... MARSHFIELD...WISCONSIN RAPIDS...STEVENS POINT...PLOVER... REDGRANITE...WAUTOMA 344 PM CST FRI DEC 23 2016 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... * SNOW WILL CONTINUE INTO EARLY EVENING...THEN DIMINISH. THE PRECIPITATION COULD CHANGE TO LIGHT FREEZING DRIZZLE BEFORE ENDING OVERNIGHT. * A TOTAL SNOW ACCUMULATION OF 2 TO 4 INCHES IS EXPECTED. * ROADS AND HIGHWAYS ARE SNOW COVERED AND SLIPPERY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT SNOW WILL CAUSE SOME TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ WIZ019>022-031-037>040-048>050-073-074-240545- /O.CON.KGRB.WW.Y.0021.000000T0000Z-161224T0600Z/ LANGLADE-MENOMINEE-NORTHERN OCONTO COUNTY-DOOR-SHAWANO-WAUPACA- OUTAGAMIE-BROWN-KEWAUNEE-WINNEBAGO-CALUMET-MANITOWOC- SOUTHERN MARINETTE COUNTY-SOUTHERN OCONTO COUNTY- INCLUDING THE CITIES OF...ANTIGO...KESHENA...NEOPIT...MOUNTAIN... LAKEWOOD...TOWNSEND...STURGEON BAY...FISH CREEK...SISTER BAY... SHAWANO...NEW LONDON...WAUPACA...CLINTONVILLE...APPLETON... GREEN BAY...KEWAUNEE...LUXEMBURG...OSHKOSH...NEENAH...MENASHA... CHILTON...BRILLION...NEW HOLSTEIN...MANITOWOC...TWO RIVERS... HARMONY...PESHTIGO...PORTERFIELD...CRIVITZ... HIGH FALLS RESERVOIR...LOOMIS...MIDDLE INLET...LITTLE SUAMICO... SOBIESKI...BROOKSIDE...OCONTO...PENSAUKEE 344 PM CST FRI DEC 23 2016 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * SNOW WILL CONTINUE INTO MID-EVENING...THEN DIMINISH. THE PRECIPITATION COULD CHANGE TO LIGHT FREEZING DRIZZLE BEFORE ENDING OVERNIGHT. * A TOTAL SNOW ACCUMULATION OF 2 TO 4 INCHES IS EXPECTED. * ROADS AND HIGHWAYS ARE SNOW COVERED AND SLIPPERY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT SNOW WILL CAUSE SOME TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ SKOWRONSKI
328 WWUS43 KGRB 240115 WSWGRB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 715 PM CST FRI DEC 23 2016 ...SNOW BEGINNING TO DIMINISH IN CENTRAL WISCONSIN...BUT HAZARDOUS TRAVEL CONDITIONS LIKELY TO CONTINUE FOR THE REST OF THE EVENING... .SNOW PRODUCED BY A FAST MOVING WEATHER SYSTEM WILL DIMINISH FROM WEST TO EAST DURING THE EVENING. THE PRECIPITATION COULD CHANGE TO DRIZZLE OR LIGHT FREEZING DRIZZLE AS IT DIMINISHES. WIZ018-030-035-036-045-240300- /O.CON.KGRB.WW.Y.0021.000000T0000Z-161224T0300Z/ LINCOLN-MARATHON-WOOD-PORTAGE-WAUSHARA- INCLUDING THE CITIES OF...MERRILL...TOMAHAWK...WAUSAU... MARSHFIELD...WISCONSIN RAPIDS...STEVENS POINT...PLOVER... REDGRANITE...WAUTOMA 715 PM CST FRI DEC 23 2016 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... * SNOW WILL BEGIN TO TAPER OFF BETWEEN 700 PM AND 800 PM. THE PRECIPITATION COULD CHANGE TO DRIZZLE OR FREEZING DRIZZLE BEFORE ENDING OVERNIGHT. * LESS THAN AN INCH OF ADDITIONAL SNOW ACCUMULATION IS EXPECTED. * ROADS AND HIGHWAYS ARE SNOW COVERED AND SLIPPERY. POOR TRAVEL CONDITIONS ARE LIKELY TO PERSIST EVEN AFTER THE SNOW DIMINISHES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT SNOW WILL CAUSE SOME TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ WIZ019>022-031-037>040-048>050-073-074-240600- /O.CON.KGRB.WW.Y.0021.000000T0000Z-161224T0600Z/ LANGLADE-MENOMINEE-NORTHERN OCONTO COUNTY-DOOR-SHAWANO-WAUPACA- OUTAGAMIE-BROWN-KEWAUNEE-WINNEBAGO-CALUMET-MANITOWOC- SOUTHERN MARINETTE COUNTY-SOUTHERN OCONTO COUNTY- INCLUDING THE CITIES OF...ANTIGO...KESHENA...NEOPIT...MOUNTAIN... LAKEWOOD...TOWNSEND...STURGEON BAY...FISH CREEK...SISTER BAY... SHAWANO...NEW LONDON...WAUPACA...CLINTONVILLE...APPLETON... GREEN BAY...KEWAUNEE...LUXEMBURG...OSHKOSH...NEENAH...MENASHA... CHILTON...BRILLION...NEW HOLSTEIN...MANITOWOC...TWO RIVERS... HARMONY...PESHTIGO...PORTERFIELD...CRIVITZ... HIGH FALLS RESERVOIR...LOOMIS...MIDDLE INLET...LITTLE SUAMICO... SOBIESKI...BROOKSIDE...OCONTO...PENSAUKEE 715 PM CST FRI DEC 23 2016 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * SNOW WILL BEGIN TO TAPER OFF BETWEEN 800 PM AND 1000 PM. THE PRECIPITATION COULD CHANGE TO DRIZZLE OR FREEZING DRIZZLE BEFORE ENDING OVERNIGHT. * ANOTHER INCH OR SO OF SNOW ACCUMULATION IS EXPECTED BEFORE THE SNOW DIMINISHES. * ROADS AND HIGHWAYS ARE SNOW COVERED AND SLIPPERY. POOR TRAVEL CONDITIONS ARE LIKELY TO PERSIST EVEN AFTER THE SNOW DIMINISHES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT SNOW WILL CAUSE SOME TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ SKOWRONSKI
470 WWUS43 KGRB 240257 WSWGRB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 857 PM CST FRI DEC 23 2016 WIZ019-240400- /O.CAN.KGRB.WW.Y.0021.000000T0000Z-161224T0600Z/ LANGLADE- INCLUDING THE CITY OF...ANTIGO 857 PM CST FRI DEC 23 2016 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS CANCELLED THE WINTER WEATHER ADVISORY. THE SIGNIFICANT SNOW HAS EXITED THE AREA. OCCASIONAL LIGHT SNOW AND FLURRIES ALONG WITH SOME FREEZING DRIZZLE WILL PERSIST OVERNIGHT. $$ WIZ018-030-035-036-045-240400- /O.EXP.KGRB.WW.Y.0021.000000T0000Z-161224T0300Z/ LINCOLN-MARATHON-WOOD-PORTAGE-WAUSHARA- INCLUDING THE CITIES OF...MERRILL...TOMAHAWK...WAUSAU... MARSHFIELD...WISCONSIN RAPIDS...STEVENS POINT...PLOVER... REDGRANITE...WAUTOMA 857 PM CST FRI DEC 23 2016 ...WINTER WEATHER ADVISORY WILL EXPIRE AT 9 PM CST THIS EVENING... THE SIGNIFICANT SNOW HAS EXITED THE AREA. OCCASIONAL LIGHT SNOW AND FLURRIES ALONG WITH SOME DRIZZLE OR FREEZING DRIZZLE WILL PERSIST OVERNIGHT. $$ WIZ020>022-031-037>040-048>050-073-074-240600- /O.CON.KGRB.WW.Y.0021.000000T0000Z-161224T0600Z/ MENOMINEE-NORTHERN OCONTO COUNTY-DOOR-SHAWANO-WAUPACA-OUTAGAMIE- BROWN-KEWAUNEE-WINNEBAGO-CALUMET-MANITOWOC- SOUTHERN MARINETTE COUNTY-SOUTHERN OCONTO COUNTY- INCLUDING THE CITIES OF...KESHENA...NEOPIT...MOUNTAIN... LAKEWOOD...TOWNSEND...STURGEON BAY...FISH CREEK...SISTER BAY... SHAWANO...NEW LONDON...WAUPACA...CLINTONVILLE...APPLETON... GREEN BAY...KEWAUNEE...LUXEMBURG...OSHKOSH...NEENAH...MENASHA... CHILTON...BRILLION...NEW HOLSTEIN...MANITOWOC...TWO RIVERS... HARMONY...PESHTIGO...PORTERFIELD...CRIVITZ... HIGH FALLS RESERVOIR...LOOMIS...MIDDLE INLET...LITTLE SUAMICO... SOBIESKI...BROOKSIDE...OCONTO...PENSAUKEE 857 PM CST FRI DEC 23 2016 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * SNOW WILL TAPER OFF TO FLURRIES DURING THE NEXT COUPLE HOURS. SOME DRIZZLE OR FREEZING DRIZZLE IS ALSO POSSIBLE. * LESS THAN AN INCH OF ADDITIONAL ACCUMULATION IS EXPECTED. * ROADS AND HIGHWAYS ARE SNOW COVERED AND SLIPPERY. POOR TRAVEL CONDITIONS ARE LIKELY TO PERSIST EVEN AFTER THE SNOW DIMINISHES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT SNOW WILL CAUSE SOME TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ SKOWRONSKI
880 WWUS43 KGRB 240452 WSWGRB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 1052 PM CST FRI DEC 23 2016 WIZ020>022-031-037>040-048>050-073-074-240600- /O.CAN.KGRB.WW.Y.0021.000000T0000Z-161224T0600Z/ MENOMINEE-NORTHERN OCONTO COUNTY-DOOR-SHAWANO-WAUPACA-OUTAGAMIE- BROWN-KEWAUNEE-WINNEBAGO-CALUMET-MANITOWOC- SOUTHERN MARINETTE COUNTY-SOUTHERN OCONTO COUNTY- INCLUDING THE CITIES OF...KESHENA...NEOPIT...MOUNTAIN... LAKEWOOD...TOWNSEND...STURGEON BAY...FISH CREEK...SISTER BAY... SHAWANO...NEW LONDON...WAUPACA...CLINTONVILLE...APPLETON... GREEN BAY...KEWAUNEE...LUXEMBURG...OSHKOSH...NEENAH...MENASHA... CHILTON...BRILLION...NEW HOLSTEIN...MANITOWOC...TWO RIVERS... HARMONY...PESHTIGO...PORTERFIELD...CRIVITZ... HIGH FALLS RESERVOIR...LOOMIS...MIDDLE INLET...LITTLE SUAMICO... SOBIESKI...BROOKSIDE...OCONTO...PENSAUKEE 1052 PM CST FRI DEC 23 2016 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS CANCELLED THE WINTER WEATHER ADVISORY. THE SIGNIFICANT SNOW HAS EXITED THE AREA. OCCASIONAL LIGHT SNOW AND FLURRIES ALONG WITH SOME DRIZZLE OR FREEZING DRIZZLE WILL PERSIST OVERNIGHT. TRAVEL CONDITIONS ARE LIKELY TO REMAIN POOR UNTIL HIGHWAY CREWS COMPLETE PLOWING AND SALTING OPERATIONS. $$ JS
What forecasters said that day
The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this winter weather advisory went out at Dec 22, 12:24 PM CST, 1 hour 57 minutes earlier.
Area forecast discussion, Dec 22, 12:24 PM CST, 1 hour 57 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 1224 PM CST Thu Dec 22 2016 Updated aviation portion for 18Z TAF issuance .SHORT TERM...Today...Tonight...and Friday Issued at 337 AM CST Thu Dec 22 2016 Stratocumulus clouds covered most of the forecast area early this morning, except in northeast WI, where downsloping winds had eroded the cloud cover. The clearing line associated with a surface ridge axis was already moving through far northwest WI, so clearing should arrive this morning. Given the current mild temperatures and recent trends, have gone above guidance for high temperatures today. Despite mostly clear skies and a deep snow cover, persistent southwest winds should prevent temperatures from falling too far tonight. Most places should see low temperatures in the upper teens and lower 20s. On Friday, a 40 kt LLJ will pull moisture into the region, with 700-750 mb mixing ratios increasing to 2 to 3 g/kg by midday. A coupled upper level jet and two short-wave trofs will provide fairly strong forcing. Precipitation is expected to develop in central WI by mid to late morning, then overspread the rest of the forecast area by mid-afternoon. Although a weak warm layer is present early in the day, it erodes before the precipitation develops, so we should see mainly snow, with a rain/snow mix anticipated near the lakeshore. Accumulations of 1 to 2 inches are likely, with lesser amounts around a half inch near Lake Michigan. .LONG TERM...Friday Night Through Wednesday Issued at 337 AM CST Thu Dec 22 2016 Focus in this portion of the forecast continues to revolve around the large cyclone projected to move across the region late in the weekend into early next week. The ecmwf and gfs remain the most consistent models in regards to this system, and will continue to use a blend of these models for this forecast. Friday night through Saturday night...A shortwave trough will continue to work east across the region on Friday evening, providing widespread snowfall before ending from west to east from mid-evening into the early overnight. With snow ratios around 10:1, up to an additional inch of accumulation is possible over central and north- central WI, and 1-2 inches of additional accums are possible over eastern WI. Behind the system, clouds will be slow to depart, and could see partial clearing arrive late or into Saturday morning. Then weak high pressure will slide into the region for the rest of Saturday into the first half of Saturday night. As a cyclone emerges into the west central Plains, winds will back to the southwest aloft, and models show low level moisture increasing through the night. Saturation looks to remain below 850mb, so think that any chance of freezing drizzle is pretty low. Rest of the forecast...Low pressure will then lift northeast across the Plains and into the northern Mississippi Valley on Sunday and Sunday night. Moisture depth will slowly increase on Sunday morning which should leading to improving freezing drizzle chances. Then a large slug of isentropic ascent will arrive on Sunday afternoon and Sunday night, when an area of widespread precip is expected to arrive. Temperatures should be rising above freezing over central and northeast WI as this precip moves in. However, the highest concern will be for north-central WI where temps will be at or below freezing possibly as long as early Sunday evening, which leaves the possibility of several hours of freezing drizzle, freezing rain, sleet, and snow. Precip will continue until a strong arctic front sweeps across the area late Sunday night. Behind the front, some snow showers in the comma head will linger on Monday into Monday night. But the bigger story will be the strong gusty winds as temps fall into the teens and 20s. Some gusts could reach as high as 40 to 50 mph on Monday afternoon. Winds should slowly diminish on Monday night into Tuesday. The next chance of precip will arrive around midweek. && .AVIATION...for 18Z TAF Issuance Issued at 1223 PM CST Thu Dec 22 2016 VFR conditions through 18Z ahead of next weather system. LLWS will once again be a concern tonight, as low level winds increase to about 40 kts just off the surface. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....Kieckbusch LONG TERM......MPC AVIATION.......JKL
Hazardous weather outlook, Dec 22, 3:46 AM CST, 10 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 346 AM CST THU DEC 22 2016 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-231000- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE COUNTY-LINCOLN- LANGLADE-MENOMINEE-NORTHERN OCONTO COUNTY-DOOR-MARATHON-SHAWANO- WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO- CALUMET-MANITOWOC-SOUTHERN MARINETTE COUNTY- SOUTHERN OCONTO COUNTY- 346 AM CST THU DEC 22 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH-CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SNOW WILL RETURN ON FRIDAY AND FRIDAY EVENING, WITH 1 TO 3 INCHES OF ACCUMULATION EXPECTED ACROSS MUCH OF THE AREA. SLIPPERY SPOTS ARE LIKELY TO DEVELOP ON UNTREATED PAVEMENT. A SIGNIFICANT WEATHER SYSTEM IS EXPECTED TO MOVE FROM THE DESERT SOUTHWEST TOWARDS THE UPPER MIDWEST CHRISTMAS DAY THROUGH MONDAY. THE CURRENT TRACK WOULD BRING A WINTRY MIX THAT CHANGES MOSTLY TO RAIN. THE FORECAST TRACK OF THE STORM AND RESULTING WEATHER COULD CHANGE OVER THE NEXT FEW DAYS, SO BE SURE TO MONITOR LATER FORECASTS FOR UPDATED INFORMATION. IN THE WAKE OF THIS STORM, STRONG GUSTY SOUTHWEST TO WEST WINDS ARE EXPECTED TO DEVELOP ON MONDAY AND CONTINUE MONDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. LMZ521-522-541>543-231000- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 346 AM CST THU DEC 22 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY GALES WILL LIKELY DEVELOP FROM SUNDAY NIGHT INTO MONDAY NIGHT. KIECKBUSCH/MPC
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 22, 4:02 AM CST | Small Craft Advisory | GRB | 38 hr |
Nearby
Winter Weather Advisories in Wisconsin, 2016Every winter weather advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.